A few months ago, I started taking a low dose hormone birth control, Lo Loestrin Fe. The doctor said the side effects should be minimal because Lo Loestrin Fe contains a very low dose of hormones. However, the side effects I experienced from taking Lo Loestrin Fe were worse than any other birth control pill I’d ever been on.
Women have different reactions to different forms of birth control pills. One person can take a particular birth control pill and say they had no side effects, while someone could take the same pill and have a horrible experience while taking them.
I know that sometimes birth control pills take awhile to get into a woman’s system and that during the first couple months, there may be some bad side effects. I thought though, that with this birth control, that the side effects would be minimal, if any at all.
During the couple weeks of taking Lo Loestrin Fe, I noticed my skin was changing. I did not suffer from acne before taking this birth control. While taking the Lo Loestrin Fe, my skin started getting really oily and broke out. I had a couple hard, painful cysts that were hard to get rid of. I started getting more spots on my face and breakouts that were hard to control.
I was very upset about the breakouts because I felt like the birth control had ruined my skin. It wasn’t until after a week or two after I had stopped taking Lo Loestrin Fe, that my skin had returned to normal again.
Besides the skin breakouts, I also experienced severe depression and mood swings. The depression was so severe that I laid in bed the whole time during a weekend vacation I had planned with friends.
I felt my moods shifting from sadness to anger throughout the few weeks of taking this pill. It was like having constant PMS symptoms throughout the whole month of taking this pill. I cried very easily, almost every day. I felt easily agitated and my mood was so low, I fell into a morbid depression.
I also experienced a lot of anxiety while I was taking this birth control pill. It was kind of similar to when I would get high anxiety right before my period.
After a month of taking Lo Loestrin Fe, I had enough. I could not tolerate the side effects any longer as it was affecting my work, social life and home life. So therefore, after my period, I did not continue taking the pill. I stopped before I even got to the second pack.
It took about a month for the mood swings to go away after I had stopped taking the pill. I couldn’t understand why, but I heard that the effects of birth control can stay in your system for a even a few months after stopping it.
This was just my experience with Lo Loestrin Fe. Other women may have had less or no side effects while taking this birth control. Unfortunately, I suffered side effects that were not tolerable and were interfering greatly with my life.